MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS RETRIEVAL BASKET; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED

BOSTON SCIENTIFIC CORPORATION SPYGLASS RETRIEVAL BASKET; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Model Number M00546550
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a spyglass retrieval basket was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure with cholangioscopy and stone removal performed in the common bile duct on (b)(6) 2018.According to the complainant, during the procedure, the spyglass retrieval basket was passed into the pancreatic duct to remove stone fragments.Stones were removed on the first pass.During the second pass, stones were collected in the basket.During removal of the basket, the basket became impacted in the papillary orifice.Upon removal of the spyscope and duodenal scope from the patient, the internal wire of the catheter broke completely and detached and separated approximately 10 cm proximal to the basket, leaving the basket in the papillary orifice.The catheter and scope were removed from the patient.The physician completed the procedure by using ehl and laser lithotripsy to break up the impacted stones in the basket and removed the basket using a rat-tooth forceps.Everything was successfully removed from the patient.A pancreatic duct stent was placed and the patient is currently in recovery post procedure.There were no patient complications reported as a result of this event.

Brand Name
SPYGLASS RETRIEVAL BASKET
Common Device Name
ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
100 boston scientific way
marlborough MA 01752 1242
MDR Report Key7928107
Report Number3005099803-2018-60479
Device Sequence Number11193088
Product Code PTS
UDI-Device Identifier08714729965886
UDI-Public08714729965886
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2020
Device Model NumberM00546550
Device Catalogue Number4655
Device Lot Number0022276333
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2018
Initial Report FDA Received Date10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR